cardio wants me to take lisinopril and a beta blocker?
Hello, just left my appointment at the cardiologist and first off was horrible as had anxiety which on ekg showed my heart rate at 120bpm and bp of 150/90. I am currently on 10 mg of lisinopril daily and just started taking 25 mg of zoloft as have been having spikes in my bp and having been waking up at night with a racing heart. They put me on metotoporol 25 mg once a day in conjunction with lisinopril. My question is ...is this common? Will this cause my bp to lower too much? Also at times of extreme need I take a xanax of around .5 or .25....will this be troublesome at all? Lastly I guess there is no chance of a adult beverage?
A blood pressure of 150/90 is perfectly normal with a heart rate of 120. Of course, a heart rate of 120 isn't considered normal :-)
I guess the most important question is; do you usually have a heart rate (and blood pressure) that high, or is it mostly when you're anxious in the doctor's office?
I understand perfectly that your doctor wants to put you on a beta blocker - it's the correct medication to take care of a racing heart when you are feeling anxious. Yes, it is common, in my country not so much to treat high blood pressure, but it's exhausting and unnecessarily bothersome both for your physical and mental health to struggle with high heart rates and anxiety.
I see you are on Zoloft, I assume you are taking it to treat anxiety? I assume you've started it recently, as 25 mg is a very low dose. Do not make changes without asking your doctor, and yes, you need to start at a low dose to prevent extreme anxiety as side effect. FYI, I'm on 200 mg now, and it has taken care of the physical manifestations of anxiety, as well as racing thoughts, but not so much the feelings of worry. I've also added some Mirtazapine (Remeron) to get rid of the bothersome side effects (depression-like side effects as lack of interest). My fear of heart diseases is mostly gone but they are replaced by some sort of chronic worry about if I'm going to die.
thanks for the response. i hate taking new meds or more meds than I have to. My bp is usually 130s high 80's, sometimes will spike when under stress at home at the highest was 165/100....my heart rate of 120 is highest recorded resting that is...I hate that feeling as I like you worry about heart issues and dying. The zoloft is for general anxiety and today is day 4 and am starting to feel a bit better, just a touch of anxiety this morning from it. The toprol xl is 25mg...can I start out w/ 12.5 mg (splitting pill) to make sure it doesn't lower my bp and heartrate too much?
No need to unless your doctor tells you to. 25 mg is already very low dose. So don't worry. Not sure how well Zoloft works against GAD though. Antidepressants are not that good against worry. CBT is better, and there are other meds which works better than Zoloft I think. But don't make any changes on your own. If you have heart and health anxiety, that's more in the OCD range than GAD. And if so, Zoloft can be great but it usually requires a fairly high dose.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.